It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 01-16-2013, 02:08 PM   #1
Junior Member
(female)
 
Join Date: Dec 2011
Location: Colorado
Posts: 16
sharper22 HB User
Will switching from levothyroxine to armour help fatigue?

I got into an endocrinologist in November and she started me on levothyroxine 25mcg. At that time my labs were:
TSH 3.13 (.465-4.68)
Free T4 .84 (.59-2.19)
T3 Free 3.36 (2.77-5.27)
cortisol 7.6 (4.5-22.7)
ACTH 14 (10-60)

After 8 weeks my TSH dropped to 1.38.
I was surprised, since I still feel just as bad as I did before starting the prescription.
The doc said that she would switch me to Armour and see if that helped me feel better. I don't know the dose, but she said it would be the equivalent dose to what she had me on with the levothyroxine.
She doesn't agree with my pcp that the cortisol is too low, and says that switching to Armour should fix everything. New labs for TSH, T3 & T4 in 6 weeks, dr. visit in 6 mo.

Do you think that the switch will help fatigue? I haven't been able to figure it out based on what I have found on the internet today.
Thanks for any help,
Suzanne

 
Reply With Quote
Sponsors Lightbulb
   
Old 01-16-2013, 05:57 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri, USA
Posts: 12,343
midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
Re: Will switching from levothyroxine to armour help fatigue?

An equivalent Armour dose to 25 mcgs of levoT is only 1/4 grain. That isn't enough for a flea. So I would say that if this MD intends to under-dose you as pitifully as she is now, to treat only your TSH number but not you, and to second guess another expert who thinks your cortisol should be replaced... then the Armour switch is not likely to help.
I'm sorry.
__________________
"We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
~~~~~~~~~~~~~~~~~~~~~~~~

 
Reply With Quote
Sponsors Lightbulb
   
Old 01-17-2013, 02:27 AM   #3
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: Europe
Posts: 1,193
lisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB Userlisa789 HB User
Re: Will switching from levothyroxine to armour help fatigue?

despite the meds used (T4 only or armour) if a person is kept on a too low dosage the fatigue wont subside. It's important to be on a good dosage for symptosm to resolve, 25 mcg never is, making an equivalent switch to armour is not gonna help either imo.
I'd recommend trying to get good levels (within ranges is not good enough, the free levels FT4 + FT3 should be at least midrange, or higher, normal people have their FT4 and FT3 within 60-80% of the ranges so it's good to aim for that) on T4 meds and see whether that brings you. if your FT3 remains low compaired to FT4, you'll likely need to add T3 in some shape, yet at this point too soon to tell.

 
Reply With Quote
Old 01-17-2013, 04:39 PM   #4
Senior Member
(female)
 
Join Date: Oct 2012
Location: FRESNO
Posts: 161
fresnogirl HB Userfresnogirl HB User
Re: Will switching from levothyroxine to armour help fatigue?

Quote:
Originally Posted by lisa789 View Post
despite the meds used (T4 only or armour) if a person is kept on a too low dosage the fatigue wont subside. It's important to be on a good dosage for symptosm to resolve, 25 mcg never is, making an equivalent switch to armour is not gonna help either imo.
I'd recommend trying to get good levels (within ranges is not good enough, the free levels FT4 + FT3 should be at least midrange, or higher, normal people have their FT4 and FT3 within 60-80% of the ranges so it's good to aim for that) on T4 meds and see whether that brings you. if your FT3 remains low compaired to FT4, you'll likely need to add T3 in some shape, yet at this point too soon to tell.

well no wonder! im on 37 mcg and im still fatigued and achy! Getting bloodwork done next week, i feel i need a dose increase!

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:10 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!